REPORTS of toxic reactions to haloperidol have been scant. Hollister and Ayd have commented about the relative safety of a drug overdose; also, Davis and associates have reported an absence of fatalities and life-threatening reactions. An extensive search of the literature showed only nine reported cases of pediatrics drug overdose. In the series of Gaultier and Fahti,1 five children were reported to have reversible symptoms, including somnalence and extrapyramidal signs. Debray and Galland2 report four cases with acute dystonic reactions and convulsions. Fourteen unpublished cases of drug overdose have been reported to the McNeil Laboratories (according to a personal communication with J. C. Maerz, MD, Feb 11, 1977). These include 9 instances of impaired consciousness, 7 of extrapyramidal symptoms, and 2 of hypertension; one child had no ill effects. In all cases, recovery was complete and there was no mention of cardiovascular manifestations.
In view of the fact
Scialli JVK, Thornton WE. Toxic Reactions From a Haloperidol Overdose in Two Children: Thermal and Cardiac Manifestations. JAMA. 1978;239(1):48–49. doi:10.1001/jama.1978.03280280048027
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: